Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes rough patches of skin on an infant's hands?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7453 Questions
Question
hi,

we are seeing some small rough patches on both hands of our daughter who is 2years old. attached pics for reference. does it require any treatment?
Fri, 25 May 2018 in General Health
 
 
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Eczematous dermatitis

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have gone through your query and I have viewed the image.,
She has dry, scaly, eczematous patches on her arms which is actually due severe dryness of her skin.

I suggest you to apply a moisturizer frequently to keep her skin hydrated. In addition I suggest that you use a moderately potent topical steroid e.g either Fluticasone Propionate 0.05 % cream Or Mometasone Furoate 0.1 % cream, twice daily for the patches. You may also give her a syp. Cetrizine 5mg/5ml, 1tsf daily for symptomatic relief from itching. Topical steroids are prescription medications and I suggest that you talk to your local practitioner for a prescription of the same.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor